Alert archive / New York / Frost Advisories in 2011

Frost Advisory 3, NWS Binghamton, NY

September 16, 2011Delaware County, Oneida County, Otsego County, New York

NWS Binghamton, NY issued this frost advisory at Sep 16, 2011, 3:49 AM EDT for Delaware County, Oneida County, Otsego County, New York. It took effect at Sep 17, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2011, 3:49 AM EDT (07:49 UTC)
In effect from
Sep 17, 2011, 2:00 AM EDT
Expired
Sep 17, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Binghamton, NY

Counties Delaware County, NY, Oneida County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -270 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-270 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS71 KBGM 160749
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 AM EDT FRI SEP 16 2011


NYZ009-037-046-057-162100-
/O.NEW.KBGM.FR.Y.0003.110917T0600Z-110917T1300Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
349 AM EDT FRI SEP 16 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

* LOCATIONS....ONEIDA...OTSEGO...AND DELAWARE COUNTIES.

* TIMING...EARLY SATURDAY MORNING.

* TEMPERATURES...BETWEEN 33 AND 36 DEGREES.

* IMPACTS...AREAS OF FROST WILL FORM EARLY SATURDAY MORNING. THE
  MOST WIDESPREAD FROST WILL BE IN THE SHELTERED VALLEYS AND THE
  SOUTHERN TUG HILL PLATEAU ACROSS NORTHERN ONEIDA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ALSO, POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

HEDEN
4 follow-up statements
515 
WWUS71 KBGM 161441
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1041 AM EDT FRI SEP 16 2011

NYZ009-037-046-057-171300-
/O.CON.KBGM.FR.Y.0003.110917T0600Z-110917T1300Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME...ONEONTA...
COOPERSTOWN...WALTON...DELHI
1041 AM EDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS....ONEIDA...OTSEGO...AND DELAWARE COUNTIES.

* TIMING...EARLY SATURDAY MORNING.

* TEMPERATURES...BETWEEN 33 AND 36 DEGREES.

* IMPACTS...AREAS OF FROST WILL FORM EARLY SATURDAY MORNING. THE 
  MOST WIDESPREAD FROST WILL BE IN THE SHELTERED VALLEYS AND THE 
  SOUTHERN TUG HILL PLATEAU ACROSS NORTHERN ONEIDA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
033 
WWUS71 KBGM 161816
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 PM EDT FRI SEP 16 2011

NYZ009-037-046-057-171300-
/O.CON.KBGM.FR.Y.0003.110917T0600Z-110917T1300Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME...ONEONTA...
COOPERSTOWN...WALTON...DELHI
216 PM EDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS....ONEIDA...OTSEGO...AND DELAWARE COUNTIES.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...AREAS OF FROST WILL FORM LATE TONIGHT. THE MOST
  WIDESPREAD FROST WILL BE IN THE SHELTERED VALLEYS AND THE
  SOUTHERN TUG HILL PLATEAU ACROSS NORTHERN ONEIDA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
793 
WWUS71 KBGM 170211
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EDT FRI SEP 16 2011

NYZ009-037-046-057-171300-
/O.CON.KBGM.FR.Y.0003.110917T0600Z-110917T1300Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME...ONEONTA...
COOPERSTOWN...WALTON...DELHI
1011 PM EDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS....ONEIDA...OTSEGO...AND DELAWARE COUNTIES.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...AREAS OF FROST WILL FORM LATE TONIGHT. THE MOST 
  WIDESPREAD FROST WILL BE IN THE SHELTERED VALLEYS AND THE 
  SOUTHERN TUG HILL PLATEAU ACROSS NORTHERN ONEIDA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
679 
WWUS71 KBGM 170728
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 AM EDT SAT SEP 17 2011

NYZ009-037-046-057-171300-
/O.CON.KBGM.FR.Y.0003.000000T0000Z-110917T1300Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
328 AM EDT SAT SEP 17 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS....ONEIDA...OTSEGO...AND DELAWARE COUNTIES.

* TIMING...THROUGH EARLY SATURDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...AREAS OF FROST WILL FORM THROUGH EARLY SATURDAY MORNING. THE
  MOST WIDESPREAD FROST WILL BE IN THE SHELTERED VALLEYS AND THE
  SOUTHERN TUG HILL PLATEAU ACROSS NORTHERN ONEIDA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

HEDEN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Sep 16, 2:42 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 16, 2:42 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
242 AM EDT FRI SEP 16 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BRINGING QUIET
WEATHER ALONG WITH COOL AIR THROUGH THE WEEKEND. LOWS TONIGHT WILL
DROP INTO THE UPPER 30S TO AROUND 40. TOMORROWS HIGHS WILL BE IN
THE UPPER 50S TO AROUND 60. THERE WILL BE A SLOW WARM UP THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
100 AM UPDATE...REMOVED POPS FOR THE NEXT FEW HOURS BASED ON A
MAINLY CLEAR SKY AND LACK OF RADAR RETURNS. CONTINUED TO KEEP POPS
IN TOWARD 09Z AS OUR LOCAL WRF MODEL SHOWS REDEVELOPMENT OF LAKE
SHOWERS AND THE IR SAT LOOP IS SHOWING A CONNECTION TO GEORGIAN
BAY. TEMPS CONTINUE TO SLOWLY FALL BUT WITH DEWPOINTS IN THE UPPER
30S TO NEAR 40...OVERNIGHT LOWS SHOULD SAFELY BE ABOVE CRITICAL
VALUES FOR FROST FORMATION. LONE EXCEPTION MAY BE IN THE CATSKILLS
WHERE TEMPS ARE CLOSER TO 40 NOW WITH DEWPOINTS IN THE MID TO
UPPER 30S. EVEN HERE ANY FROST WOULD BE ISOLATED AT BEST.

7 PM UPDATE... COOLER DRIER AIR CONTINUES TO SWEEP INTO THE CWA
EARLY THIS EVE...WITH RESIDUAL CLDS/-RA PUSHING OUT OF OUR SERN
ZNS AND THROUGH THE LWR HUDSON VLY AND NJ. MOST LOCALES HAVE
EXPERIENCED CLEARING SKIES.

HOWEVER...IN A NARROW NW TO SE ORIENTED BAND THROUGH NRN
SENECA...NRN CAYUGA...ONONDAGA...AND MADISON COUNTIES...LAKE-
EFFECT CLDS AND -SHRA HAVE DEVELOPED. GIVEN OBSERVED RADAR/SAT
TRENDS JUST UPSTREAM...AND THE LATEST RUC/WRF/HRRR OUTPUT...WE
THINK SUCH DEVELOPMENT WILL CONTINUE...AND THE CLDS/-SHRA ARE
LIKELY TO PUSH A LTL FURTHER S AND E OVERNIGHT THROUGH THE MOHAWK
VLY...AND INTO THE NRN SUSQ RGN. THUS...WE'VE EXPANDED THE MENTION
OF ISOL-SCTD -SHRA A BIT SEWD...FROM THE PREVIOUS UPDATE.

OTHWS...JUST MINOR TWEAKS WERE MADE TO THE SKY/TEMP/DEW PT
GRIDS...BASED ON THE MOST RECENT SAT IMAGES AND SFC OBS.

     PREVIOUS DISCUSSION...
THE COLD FRONT HAS JUST EXITED TO THE EAST THIS AFTERNOON. THERE
ARE SOME ISOLATED POP UP SHOWERS THAT HAVE DEVELOPED AND ARE
QUICKLY MOVING THROUGH THE CWA. THESE SHOULD MOVE THROUGH BY EARLY
EVENING. RAINFALL ACCUMULATIONS FROM THESE SHOWERS SHOULD BE VERY LIGHT.

THE CLOUD COVER HAS BEEN MUCH SLOWER TO MOVE OUT. THE WESTERN EDGE
IS JUST REACHING STEUBEN COUNTY AT 3:30PM. THE CLEARING WILL
SLOWLY CONTINUE TO MOVE TO THE EAST. THIS WILL ALLOW TEMPS TO FALL
A LITTLE SOONER IN THE WEST, WHERE CLOUDS HAVE CLEARED. HOWEVER,
EVEN WITH THE CLEARING AND DRY AIR ADVECTION, THERE WILL PROBABLY
BE ENOUGH SFC MOISTURE FROM THE WIDESPREAD RAINFALL TODAY TO KEEP
THE SFC MOIST ENOUGH TO PRODUCE FOG TONIGHT. THIS WILL PROBABLY
HAPPEN ONCE THE TEMPS REACH DOWN INTO THE UPPER 30S. THE FORMATION
OF SOME FOG SHOULD KEEP TEMPS HIGH ENOUGH TO KEEP FROST FROM
FORMING. THIS DOES NOT MEAN THERE WILL NOT BE ISOLATED AREAS OF
FROST, MAINLY IN STEUBEN COUNTY, THE WESTERN CATSKILLS, AND NORTH
ONEIDA COUNTY. ALSO, THERE MAY BE SOME CLOUD COVER THAT IS CREATED
FROM LAKE EFFECT TONIGHT, AS LAKE TEMPS ARE STILL WARM AND THIS IS
A COLD AIR MASS. AN ISOLATED RAIN SHOWERS IN THE FINGER LAKES
REGION UP TO ONONDAGA COUNTY MAY BE POSSIBLE TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
TOMORROW, SOME CLEARING SHOULD OCCUR AS HIGH PRESSURE BUILDS IN.
HIGH PRESSURE WILL BUILD IN AND REMAIN IN CONTROL THROUGH THE
BEGINNING OF THE WEEK. HOWEVER, A SHORT WAVE TROUGH WILL MOVE OVER
THE CWA LATE FRIDAY NIGHT AND SATURDAY. NOT EXPECTING ANY
PRECIPITATION, HOWEVER, THERE MAY BE A MID DECK OF CLOUDS THAT
HELP TO KEEP THE TEMPS FROM FALLING BEYOND WHAT THEY WILL BE
TONIGHT. THEREFORE, HAVE WARMED TEMPS A FEW DEGREES TO ACCOUNT FOR
HINDERED RADIATIONAL COOLING SATURDAY MORNING.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPDATED AS OF 415 PM THU... A FAIRLY PROGRESSIVE NRN STREAM NEAR
THE U.S./CANADIAN BORDER WILL PERSIST THROUGH MUCH OF THE PD...AND
THIS SHOULD KEEP FRNTL BNDRYS COMING THROUGH NY/PA EVERY FEW
DAYS...WITH LITTLE IF ANY PCPN OTHWS. TEMPS WILL SLOWLY MODIFY
NEXT WEEK...AFTER A FAIRLY COOL TIME FRAME THIS COMING WEEKEND.

LINGERING HIGH PRESSURE ALG THE E COAST WILL CONTINUE OUR STRETCH
OF DRY WX AT THE START OF THE PD (AT LEAST INTO EARLY TUE). A COLD
FRONT IS STILL PROGGED BY MOST MODELS TO COME THROUGH THE RGN
WED...WITH -SHRA PRECEDING AND ALG THIS BNDRY. BY THU...THE FRNT
SHOULD BE OFF THE E COAST...WITH DRIER CONDITIONS RETURNING.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...

HIPRES BLDG IN WILL GNRLY BRING VFR CONDS TO THE REGION. XCPTN MAY
BE FOR SOME FOG EARLY THIS MRNG...ALTHOUGH WINDS WILL STAY UP AND
AIR IS QUIET DRY...SO FOG AT ELM WILL LIKELY BE ONLY LGT...IF AT
ALL. ALSO...SOME LAKE INDUCED CLDS AND PCPN LIKELY THIS MRNG INTO
THE EARLY AFTN. HWVR...LOOKS LIKE CIGS AND VSBYS WILL REMAIN IN
THE VFR RANGE WITH ONLY LGT PCPN XPCTD AS THE CAA ACROSS THE LAKE
MUST OVERCOME QUITE DRY AIR.

OUTLOOK...

FRI NGT THROUGH MON...GNRLY VFR. LOCAL IFR IN DENSE RIVER VALLEY
FOG LATE AT NGT. ALSO POTNL FOR MVFR CIGS AT RME/SYR FRI NGT DUE
TO LAKE CLDS.

MON NGT/TUE...SCT MVFR IN SHRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...SLI
NEAR TERM...HEDEN/MLJ/SLI
SHORT TERM...SLI
LONG TERM...MLJ
AVIATION...DGM
Hazardous weather outlook, Sep 15, 2:03 PM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 PM EDT THU SEP 15 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-161815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
203 PM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.